Mirtazapine withdrawal: I quit mirtazapine... - Anxiety Support

Anxiety Support
43,024 members44,562 posts

Mirtazapine withdrawal

Gbrian
Gbrian
11 Replies

I quit mirtazapine 4 days ago due to horrendous weight gain, being self conscious the weight gain (around 2 stone in 3 months) began to make me feel more anxious and depressed. Yesterday i began to feel awful, im constantly nauseous and last night only slept for around 2-3 hours. I'm suffering horrible thoughts aswell, I do not want to continue mirtazapine under any circumstances due to the side effect but can't cope with this for much longer. How long am a likely to feel like this, can anyone relate to this, many thanks

11 Replies
oldestnewest
Cares179

Did you quit cold turkey? You should always wean if psych meds really slowly! You may have to go back on to wean off so you don't have these withdrawal symptoms. It depends on the person how long they last. You should check with your dr to see what they say.

1 like
Reply
Gbrian
Gbrian
in reply to Cares179

I did quit cold turkey yes, it's been 7 days now,first few were awful, I'm due to see my GP next week

1 like
Reply
Pamdon81

I'm going through the same I know this post was a long time ago but did you get better?

Reply
Gbrian
Gbrian
in reply to Pamdon81

Hi

I'm slowly getting back to normal, still have waves of anxiety etc but don't seem to last as long, have you quit cold turkey ?

1 like
Reply
Pamdon81

Yeah had to because I was already getting withdrawal symptoms while on them because they had stopped working how long did it take for you to feel more normal?

Reply
Gbrian

It took me a few months but I jumped off at 30mg so it's taken me longer, everyone's different ofcourse so do t take that as gospel, what was your dose and how do you feel, what are your withdrawal symptoms ?

Reply
Pamdon81
Pamdon81
in reply to Gbrian

I was on 7.5 mg for a year butility the mirtazapine had stopped working and few weeks ago and was getting side effects while on them...so I quit cold turkey 5 days ago...My anxiety is sky high I'm in a constant state of panic most of the day, I feel sick totally off my food not sleeping too good either and weird thoughts 😦

Reply
Gbrian
Gbrian
in reply to Pamdon81

I can relate to this in a huge way so don't worry,I thought I was losing the plot, it's all side effects of the mertazapine I'm afraid, quitting cold turkey isn't the best way I learnt.

The long and short of it is, the first 6-8 weeks are rough but manageable, keep yourself occupied, when you feel weird and panicy, go out for a walk, I did this alot, it helped me, I can tell you now, my anxiety was through the roof and beyond, to the point of a panic attack, horrible thoughts, paranoia etc

Don't worry, it does get better, have you heard of ted talks ? If you want to chat on a more private basis, you can email me on emmawilliamson78@hotmail.co.uk

Keep fighting and be strong, things will get better I promise

Reply
Pamdon81
Pamdon81
in reply to Gbrian

Thanks for your reply I feel like I can't cope anymore...like suicidal but I wouldn't do anything bad! I would never ever leave my son. I've rang my sister in tears this morning and she has come round...I'm also waiting for doctor to ring me 😢

Reply
Gbrian
Gbrian
in reply to Pamdon81

My emotions were all over the place too, the slightest thing would set me off, yet another withdrawal symptom, would you consider going back on them and weaning yourself off slowly, with the help of your gp ofcourse ?

Reply
BilboBaggins16

I've been scripted these on a number of occasions and started on 15mg but was soon increased to 45mg. This continued until I was disappearing in the middle of the night after taking it. I suffer from Bi-polar and the 45mg of Miratzepine was sending me into Manic episodes. So it was stopped and stopped after realising the No-adrenaline was causing me to cycle.

Then after a 5 year period I was put back on them at 15mg. Even this caused me to cycle so I stopped again. No withdrawal symptoms. Mirtazepaine is not known as an addictive substance and doesn't really cause withdrawals.

What are you experiencing in terms of withdrawal?? that could help diagnose the problem.

Reply

You may also like...